Welcome! Log in or Register

Asda Extra Power Pain Relief Tablets

  • image
4 Reviews

Brand: Asda / Dosage Form: Tablets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    4 Reviews
    Sort by:
    • More +
      07.08.2013 09:13
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      I went back and bought some more (only being allowed to buy two packets at a time!)

      Pain killers branded "Extra Power Pain Relief" are usually what I buy to keep close to hand for that troublesome headache or backache. All major supermarkets have their own version of these tablets, which contain 300mg aspirin, 200mg Paracetamol and 45mg caffeine per tablet. Aspirin for the inflammation, paracetamol for the pain and caffiene as a stimulant to speed up the action of the ingredients.

      The advice is to take 1-2 tablets no more often than every 4 hours, and a maximum of 6 in 24 hours. I have always found this cocktail of ingredients to be very effective, and although I can think of occasions (hangovers mostly!) where I have needed a second dose after 4 hours, I really can't think of a time where I have gone up to the maximum of a third dose in 24 hours.

      The Asda version of this product was my most recent purchase and they retail currently at 45p for 16 tablets which measures up well against Tesco (3p saving!) and Superdrug (50p saving last time I checked). The box states that they will be effective and powerful (yippee!) and on the back of the box is a list of ingredients and essential information such as dosage and warnings.

      The packet lists uses for mild to moderate pain, listing all the usual ailments, and also states they will help with symptomatic relief of sprains, strains, rheumatic pain and so on. There are a number of possible (rare or very rare) side effects noted on the leaflet such as allergic reactions but I have never suffered any bad reaction to taking these medicines. All of this information is given in much more detail on a folded leaflet inside the box.

      I found these easy to take, they are the (roughly) 1cm long flat caplet shape, but the other big bonus for me was when I spotted that they were coated - other versions which I more usually buy are not coated any more, so you get that slightly bitter taste momentarily when they hit your tongue... Not so with a coated tablet, I do definitely find them easier to take. These aren't coated like the ibuprofen tablets which have a sweet hard coating, but they are just somehow smoother and defnintely different from the more common uncoated versions.

      The 16 come in two strips of 8, on a blister strip with a foil-backed paper covering which is easy to pop the tablets through. I have found these tablet to be effective on my headaches and back pain which have troubled me this last week, I usually noticed the pain going easier within 15 minutes or so and usually a headache was gone within half an hour.

      Comments

      Login or register to add comments
      • More +
        01.07.2013 07:06
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Tablets that combat pain

        I wouldn't say Im the strongest and bravest person when it comes to handling pain, in fact Im a wimp. Always have been, always will be. Probably a lot better these days because I don't have time to wallow in self pity under the duvet or sometimes get the opportunity to buy a chemist worth of drugs from the supermarket because Im always running after my kids. What is important though is I cant allow lifes niggles to disrupt the billion and one things I have to do on a daily basis. So when I get the chance to nip pain in the bud I will. I bought this product from Asda for 45p and it contains 16 tablets.



        Why did I buy this?

        I originally bought these for pain I was getting in my gums. At the same time I also bought an anti bacterial mouthwash and thought I would give the mouthwash a go first, and if it didn't work I would use these. Well the mouthwash worked so I put these to one side. Unfortunately, they have come out of the draw again because I have been experiencing abdominal and back pain thanks to the joys of being a woman. I know for a fact how I feel normal paracetmol wont help so thought I would see if these would help with my symptoms.



        What is it supposed to do?

        This product is supposed to relief mild to moderate pain such as period pains, tooth ache, sore throats, migraine, headache, neuralgia and can also help with other conditions such as rheumatic pain, sciatica and many more.


        How is it packaged?

        It comes in a small cardboard box, mostly blue in colour. The ' Asda ' logo at the top left hand corner and the product name directly underneath which is Extra Power Pain Reliever Caplets. It mentions in brief the main ingredients, how many tablets/caplets you get and tells you they are easy to take and powerful.

        On the back it tells you what the product is good for, ingredients, dosage details, usual warnings associated with taking a product like this e.g don't take with any other product containing paracetamol.



        Ingredients

        Each tablet contains Paracetamol 200mg, Asprin 300mg, Caffeine 45mg. Also contains Sorbitol.



        How to take

        Not suitable for people under the age of 16 years old.

        Swallow with water. Take 1 or 2 tablets every 4 hours as required. Maximum of 6 tablets within a 24 hour period.



        So what do I think?

        Firstly, the price for what you get is amazing! Its great to see these days that products like this don't have to cost the earth and theres so much variety to chose from. Supermarkets have really come into their own in this area producing their own branded medicines that don't cost the earth and on many occasions are unbelievably cheap!

        I found these very easy to swallow. Not big at all, and because of how they are shaped ( caplet ) I felt they went down very easily. Im not a fan of taking tablets but these were no problem.

        I took these in the morning just after breakfast. My back and tummy were really sore. I didn't even realise about an hour later there was no pain at all-and I only had taken the one rather than two, as I thought if one didn't do the job in 4 hours I would take the two and see how I go. Impressed they worked so well, so quickly and made me feel half normal.


        Would I buy these again? Yes I would. Cost is hardly anything but more importantly they really have soothed away some annoying and unpleasant pains in my body. This one is a keeper!

        Comments

        Login or register to add comments
      • More +
        08.11.2011 14:57
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        bargain!!

        Six years ago, a few months after meeting my husband, I had the world's worst migraine. I was driving back from uni and was in agony. When I got home, my husband gave me some anadin extra - he told me they worked wonders when he had a migraine. Low and behold, within an hour my migraine was almost gone.

        However, Anadin Extra are quite pricey, so I was keen to find an alternative. Whilst browsing in Asda one day, I came across "Asda Extra Power Pain Relief Tablets" which were priced at a very cheap 45p! I was sceptical at first, partly because it wasn't a brand name, and partly due to the price. But taking a closer look, the Asda version have EXACTLY the same ingredients as Anadin Extra!! So I gave them a try and haven't looked back since.

        The tablets come in a plain box with the name on, and "fast, effective pain relief" on the front. On the back are the dosages and instructions as well as warnings. Inside the box are 2 foil trays containing 8 tablets each. To open, you simply pop a tablet through the foil as you do with so many other tablets.

        The tablets contain caffeine, paracetamol and aspirin. They are suitable for age 16 and over (it used to be age 12 for aspirin, but due to increased cases of Reyes Syndrome, and because these contain aspirin, the age limit is minimum of 16 years).

        According to the box, the tablets are:

        "For the relief of mild to moderate pain including headache, migraine, neuralgia, sore throat, toothache and period pains. For the symptomatic relief of sprains and strains, sciatic, rheumatic pain, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds"

        The dosage is for adults, the elderly and children over 16 : 1 or 2 tablets to be taken with water, every 4 hours. Do not take more often than every 4 hours and do not exceed the stated dose.

        Do they work? Well for me, yes. Whenever I have a headache, within 30 mins or so, these tablets work like magic. As for migraines, it usually requires at least 2 doses before my migraine starts to improve enough for me to notice, but that's still quicker than with no medication at all. They are easy to swallow, quite small and oblong shaped, no fragrance at all.

        These work exactly the same as Anadin Extra do for me - I honestly think that 45p is an absolute bargain!

        **PLEASE READ INSTRUCTIONS IN THE BOX AND/OR CONSULT YOUR GP BEFORE TAKING THIS MEDICINE**

        MY REVIEWS APPEAR ON DOOYOO AND CIAO UNDER USERNAMES PINKPRINCESS24/PINKPRINCESS244

        Comments

        Login or register to add comments
      • More +
        15.05.2009 12:22
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Worth a go!

        When it comes to having pain relief tablets I seriously have boxes everywhere in my life lol. It's ok though I don't take too many before anyone nags me to death over it and my Dr's and specialists are aware that I take them on top of my prescribed drugs and these were actually recommended from my Doctor as his wife likes them!

        I take pain relief pills for a variety of reasons. Like most people I suffer with the occasional headache, hangovers and unexplained aches and pains. However I have a diagnosed spinal condition I have to have jabs in my spine for every 3 months to remain pain free (which doesn't actually work 100%!), I have an eating disorder which makes me lethargic and achy and very susceptible to colds and flu. Along with the headaches I grind my teeth in my sleep, suffer with migraine attacks and generally..well my health isn't as I'd like it but hey most of us have our issues lol.

        The Packaging....

        As depicted on the review photograph the box is slightly oblong and one side of the front is a metallic grey colour and on that I'm told in white and dark blue writing that they are Asda Extra Power Pain Reliever Tablets, then there is a picture of the tablet and then I'm told that it offers 'Fast, effective pain relief' and that they contain Paracetamol & Aspirin. The other side of the box is like a bright yellow and blue wavy pattern colour and on that in white writing I'm told they are 'Extra power'. On the back of the box (on a light yellow background and in blue writing this time) I'm told a bit about the product, ingredients and dosage instructions are given, warnings are listed (please read these before purchase if interested) and the best before date is stamped on. On one side of the box I'm given contact details for MA Holder (the manufacturer of the tablets on behalf of Asda stores) and a bar-code is on there. 2 plastic trays of 8 tablets are inside the box and on the other side of that it is foil and in dark grey writing on it I'm told what they are. Informative, clear packaging this is.

        A Bit About The Product According To The Back Of The Box....

        For the relief of mild to moderate pain including headache, migraine, neuralgia, sore throat, toothache and period pains. For the symptomatic relief of sprains and strains, sciatic, rheumatic pain, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds.

        Dosage:

        For Oral Use: Adults, the elderly and young persons over 16 years: 1 or 2 tablets, as required, taken with water every 4 hours. Dose not to be taken more frequently than every 4 hours with a maximum of 6 tablets in 24 hours.
        Do not give to children under 16, unless on the advice of a Doctor.
        Warning: Do not exceed stated dose.

        Me Taking Them....

        Well this is one tablet I buy time and time again as I find them quite beneficial to me. They really are good but like anything it depends on what your trying to treat as to whether they work for you or not!

        The pills themselves easily push out of the tray and you are met with a longish white chalky feeling pill with no fragrance to it. It has a small line to the middle of it (as to why I'm not sure lol) and they are not too big and I take two every time needed.

        For me these are great for period pains, headaches, when I've been grinding my teeth in my sleep (usually lol) or have general aches and pains. However these are not great for migraines, hangovers or diagnosed on going bad illness or pains (in my view). They are easy to take, they don't repeat on you providing you take them with plenty of water and I've never felt worse for taking them in any way shape or form or felt drowsy after taking them.

        Verdict....

        Yes they are for mild to moderate pain and best taken when you first feel it too. I suffer slight neck aches and back ache and sore throats from smoking too much and I do feel these help but on my 'real' problems nothing seems to touch them anyway let alone these.

        At 45p a box I think for 16 tablets that's a good buy and they are worth you giving a go to! They do take half an hour (at least to work) but as I have stated seem to work on mild to moderate pain after that well enough!

        Comments

        Login or register to add comments
    • Product Details

      This product contains aspirin or paracetamol.